Alert archive / Texas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 13, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Mar 18, 2020, 8:13 PM CDT for Briscoe County, Floyd County, Motley County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 18, 2020, 8:13 PM CDT (01:13 UTC)
- Expired
- Mar 18, 2020, 8:34 PM CDT
- In force
- 21 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Briscoe County, TX, Floyd County, TX, Motley County, TX
The radar
The Lubbock radar (KLBB), 69 km from the middle of the area, began a volume at 01:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.2 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 192 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1807 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
813
WUUS54 KLUB 190113
SVRLUB
TXC045-153-345-190200-
/O.NEW.KLUB.SV.W.0013.200319T0113Z-200319T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
813 PM CDT Wed Mar 18 2020
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Central Floyd County in northwestern Texas...
West central Motley County in northwestern Texas...
South central Briscoe County in the Panhandle of Texas...
* Until 900 PM CDT.
* At 812 PM CDT, a severe thunderstorm was located 4 miles south of
Lockney, or 7 miles northwest of Floydada, moving northeast at 40
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Floydada, Lockney and South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3396 10137 3407 10151 3439 10128 3409 10091
TIME...MOT...LOC 0112Z 222DEG 34KT 3406 10142
HAIL...1.00IN
WIND...60MPH
$$
553 follow-up statements
950
WWUS54 KLUB 190118
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
818 PM CDT Wed Mar 18 2020
TXC345-190127-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-200319T0200Z/
Motley TX-
818 PM CDT Wed Mar 18 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL MOTLEY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has weakened.
Therefore, the warning has been cancelled.
LAT...LON 3419 10104 3400 10133 3412 10148 3439 10128
TIME...MOT...LOC 0117Z 222DEG 34KT 3410 10138
$$
TXC045-153-190200-
/O.CON.KLUB.SV.W.0013.000000T0000Z-200319T0200Z/
Floyd TX-Briscoe TX-
818 PM CDT Wed Mar 18 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHERN FLOYD AND SOUTH CENTRAL BRISCOE COUNTIES...
At 817 PM CDT, a severe thunderstorm was located 4 miles southeast of
Lockney, or 8 miles north of Floydada, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Lockney and South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 10104 3400 10133 3412 10148 3439 10128
TIME...MOT...LOC 0117Z 222DEG 34KT 3410 10138
HAIL...1.00IN
WIND...60MPH
$$
55953
WWUS54 KLUB 190128
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
828 PM CDT Wed Mar 18 2020
TXC045-153-190200-
/O.CON.KLUB.SV.W.0013.000000T0000Z-200319T0200Z/
Floyd TX-Briscoe TX-
828 PM CDT Wed Mar 18 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR NORTHEASTERN FLOYD AND SOUTH CENTRAL BRISCOE COUNTIES...
At 828 PM CDT, a severe thunderstorm was located near South Plains,
or 13 miles north of Floydada, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
South Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3419 10104 3409 10124 3418 10138 3439 10128
TIME...MOT...LOC 0128Z 222DEG 34KT 3418 10130
HAIL...1.00IN
WIND...60MPH
$$
55091
WWUS54 KLUB 190134
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
834 PM CDT Wed Mar 18 2020
TXC045-153-190144-
/O.CAN.KLUB.SV.W.0013.000000T0000Z-200319T0200Z/
Floyd TX-Briscoe TX-
834 PM CDT Wed Mar 18 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FLOYD AND SOUTH
CENTRAL BRISCOE COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
LAT...LON 3419 10104 3409 10124 3418 10138 3439 10128
TIME...MOT...LOC 0133Z 222DEG 34KT 3422 10125
$$
55What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 7:04 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Mar 18, 7:04 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 704 PM CDT Wed Mar 18 2020 .AVIATION... Storms have increased across the area with the strongest cells capable of producing hail and gusty winds. As the dryline moves east through the area this activity should decrease late this afternoon and early this evening. Storm coverage will increase yet again later this evening as the main lift approaches the area with potentially up to two rounds of showers and thunderstorms some of which could be severe. Showers and thunderstorms will gradually come to an end early Thursday morning. Early Thursday morning winds just above the surface may increase quickly enough to lead to a period of LLWS at some of the terminals. /WCI && .PREV DISCUSSION... /issued 247 PM CDT Wed Mar 18 2020/ SHORT TERM... Rain showers and severe thunderstorms remain a concern this evening into tonight across much of the area. GOES-East WV shows a low just off the CA coast with a strong shortwave trough rounding the eastern edge of the low aided by a strong upper level jet. As the afternoon progresses this shortwave trough will continue to move eastward as the parent low is absorbed by an upper level low over NV. Simultaneously the subtropical moisture plume will continue to draw moisture into the Desert SW and then into our region helping dewpoints slowly climb into the low 60s. Slowly increasing dewpoints will combine with diurnal heating to create an unstable environment. This instability will be met by broad upper level divergence ahead of the shortwave to create isolate to scattered rain showers and thunderstorms. CAMS models suggest this storm development will be somewhat disorganized at the start and favoring the warm sector, but precip/storm coverage will largely ramp up later in the evening, peaking overnight. Little change overall in the convective parameters.... MUCAPE values continue to be between 1300 to 2000 J/kg with deep layer shear values near 45 knots to as high as 55 knots. Low level wind shear however remains modest at best. This combination will support the potential for large hail and severe wind gusts with storms that do develop. Tornadoes will also be possible if LLWS values can increase through the utilization of residual boundaries. As the main upper low moves eastward the associated Pacific cold front will move through the region. The cold front will provide even more lift resulting in the possibility of another round of severe storms early tomorrow morning. The severe weather threat will quickly come to an end after the passage of the cold front tomorrow morning. Strong winds are expected behind the front through the day Thursday with values near Wind Advisory levels. For now will hold off issuing a wind advisory given the weather concerns for tonight. LONG TERM... After all the busy weather Tonight and Tomorrow, things will settle down for the most part through the rest of the forecast. Behind the Pacific front and strong winds tomorrow will be a colder polar front which will arrive in the early morning hours Friday. We will probably see breezy conditions immediately behind the front but wind speeds should decrease as the frontal zone deepens over the area through the day. High temperatures will drop back into the upper 40s to lower 50s on Friday and Saturday with most of the Caprock seeing a freeze Friday morning and all but the far southeastern Rolling Plains with a freeze Saturday morning. Zonal flow will then set up for the rest of the forecast with a few weak disturbances moving over the region. We will warm back into the 60s for Sunday and then temperatures will warm back into the 70s for much of next week. The warm-up on Sunday will take place ahead of the strongest shortwave that will move across the area and southeasterly surface flow develops as surface pressure falls occur ahead of the shortwave. Unfortunately the best moisture return will take place late in the day and will only give the Rolling Plains a chance of showers before the lift is east of the area Saturday night. After that, we should remain dry as a weak sloshing dryline develops allowing moisture to mix east through the day and then attempt to mix back west as the boundary layer decouples. All in all, a relatively quiet week next week weather-wise compared to how this week has gone so far... && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 58
Hazardous weather outlook, Mar 18, 8:11 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 811 AM CDT Wed Mar 18 2020 TXZ021>044-191315- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 811 AM CDT Wed Mar 18 2020 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. A couple of rounds of strong to severe thunderstorms, capable of producing locally heavy rainfall, will be possible from very late this afternoon through late tonight. Initially, isolated to scattered thunderstorms early this evening will be capable of producing 2 inch diameter hail, wind gusts to 60 mph and perhaps an isolated tornado. A second more widespread cluster or line of storms will race eastward across parts of the area late this evening. Damaging winds to 70 mph will be the great threat with this late evening activity, though ping pong ball sized hail and a brief tornado to two will also be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Strong westerly winds, sustained at 25 to 40 mph, are likely for much of the South Plains region on Thursday. These winds may also loft areas of blowing dust. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed.
In the hours before
Local storm report, Mar 18, 6:06 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
606 PM CDT WED MAR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 W LUBBOCK 33.58N 101.93W
03/18/2020 M1.50 INCH LUBBOCK TX SOCIAL MEDIA
PUBLIC REPORTED MEASURED HAIL 1-1.5" DIAMETER HAIL
&&
EVENT NUMBER LUB2000160
HWSLocal storm report, Mar 18, 6:13 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
613 PM CDT WED MAR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM HAIL 2 NE WOLFFORTH 33.53N 101.99W
03/18/2020 M1.25 INCH LUBBOCK TX SOCIAL MEDIA
HALF DOLLAR SIZE HAIL CONFIRMED NEAR MARSHA SHARP FWY
AND WEST LOOP 289
&&
EVENT NUMBER LUB2000161
HWSLocal storm report, Mar 18, 6:33 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
633 PM CDT WED MAR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL CHILDRESS 34.42N 100.25W
03/18/2020 M1.25 INCH CHILDRESS TX PUBLIC
HALF-DOLLAR SIZE HAIL IN SOUTHEAST CHILDRESS
&&
EVENT NUMBER LUB2000162
HWSLocal storm report, Mar 18, 6:35 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
635 PM CDT WED MAR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL 3 WSW LUBBOCK 33.56N 101.92W
03/18/2020 M1.50 INCH LUBBOCK TX PUBLIC
1.5" HAIL NEAR 28TH AND SLIDE
&&
EVENT NUMBER LUB2000163
HWSLocal storm report, Mar 18, 6:38 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
638 PM CDT WED MAR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 2 NE WOLFFORTH 33.53N 101.99W
03/18/2020 E1.00 INCH LUBBOCK TX SOCIAL MEDIA
PICTURE OF LOBED HAIL NEAR 1"
&&
EVENT NUMBER LUB2000164
HWSLocal storm report, Mar 18, 6:44 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
644 PM CDT WED MAR 18 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 7 N CHILDRESS 34.53N 100.25W
03/18/2020 M1.75 INCH CHILDRESS TX SOCIAL MEDIA
PICTURES CONFIRM 1.25 TO 1.75 INCH HAIL ON HIGHWAY 83
&&
EVENT NUMBER LUB2000165
HWSThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:12 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Hale, Swisher | 25 min |
| Mar 19, 2:39 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 17 more | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.